Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Propagation and reflection of one-dimensional waves in ferroelectric ceramics


Authors: M. F. McCarthy, T. B. Moodie, T. S. Öncü and R. P. Sawatzky
Journal: Quart. Appl. Math. 51 (1993), 217-240
MSC: Primary 73R05; Secondary 73D15, 78A40
DOI: https://doi.org/10.1090/qam/1218365
MathSciNet review: MR1218365
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Employing a linearized version of the general constitutive equations for a homogeneous deformable dielectric material body with memory, we study problems of wave propagation and reflection. We formulate these problems so as to correspond to certain well-defined experiments appearing in the literature and involving the application of time-dependent mechanical loads or prescribed voltage differences. Employing asymptotic procedures based upon geometrical optics we are able to solve problems of reflection hitherto unsolved, produce numerical results in an efficient manner, and elicit some important implications of the theory that appear not to have been noted before.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73R05, 73D15, 78A40

Retrieve articles in all journals with MSC: 73R05, 73D15, 78A40


Additional Information

DOI: https://doi.org/10.1090/qam/1218365
Article copyright: © Copyright 1993 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website